MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 XTND GLENO D42MM +4MM; SHOULDER IMPLANT

DEPUY IRELAND - 9616671 XTND GLENO D42MM +4MM; SHOULDER IMPLANT
Catalog Number 130764142
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Intraoperative it was not possible to engage the glenosphere with the metaglene.Another implant was used.This was possible without issues.A surgical delay was not reported, no adverse patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, h6 health effect - impact code if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Was there any specific allegation against the metaglane? -no.B.Was there any surgical delay related to the event? -yes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿intraoperative it was not possible to engage the glenosphere with the metaglene.Another implant was used.This was possible without issues.A surgical delay was not reported, no adverse patient consequences¿.The product returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the first five (5) leading threads of the xtnd gleno d42mm +4mm were stripped.Signs of deformation were also observed on the hexagonal head of the locking screw.The observed condition of the screw suggests that the surgeon could not properly mate the components.It is worth mentioning that the capture plate and the overall surface of the body do not present anything indicative of a device nonconformance with the information provided is not possible to determine a potential cause at this moment.However, it is suspected the glenosphere locking screw was cross threaded with the inner threads of the metaglene resulting in the stripped/deformed condition.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences during the surgical process.As per delta xtend¿ reverse shoulder system surgical technique (103896390) "proper alignment leads to smooth thread engagement and easy screwing.If the glenosphere seems difficult to thread onto the metaglene, do not force engagement but re-align the components.If necessary, remove the inferior retractor or improve the capsular release.It is also important to check that there is no soft tissue between the metaglene and glenosphere.When accurate thread engagement is obtained and after a few turns, remove the guide pin to avoid stripping in the screwdriver".A manufacturing record evaluation was performed for the finished device [l130764142 / d24034748] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the xtnd gleno d42mm +4mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 29-mar-2024, 3) any anomalies or deviations identified in dhr: no, 4) expiry date: 28-feb-2029, 5) ifu reference: (b)(4).Device history batch: null.Device history review: a manufacturing record evaluation were performed for the finished device 130764142, lot number d24034748, it was manufactured on 29-mar-2024.(b)(4) pcs parts were manufactured per specification and all raw materials met specification, and no non-conformances / manufacturing irregularities were identified.H11 additional narrative: added: d4 (exp date), h4 corrected: d4 (primary udi number).

Brand Name
XTND GLENO D42MM +4MM
Common Device Name
SHOULDER IMPLANT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19781798
Report Number1818910-2024-15423
Device Sequence Number20850145
Product Code PHX
UDI-Device Identifier10603295502463
UDI-Public(01)10603295502463(17)290228(10)D24034748
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number130764142
Device Lot NumberD24034748
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer07/22/2024
08/06/2024
10/03/2024
Initial Report FDA Received Date07/19/2024
Supplement Report FDA Received Date07/25/2024
08/07/2024
10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SHOULDER METAGLENE
Patient SexUnknown